MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICMO13.7
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Inflammation (1932)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6 - type of investigation: 4110 - lens work order search: no similar complaint type events reported for units within the same lot.Manufacturer narrative: intraocular inflammation is identified in the labeling as a known potential adverse event following icl implantation.The icl directions for use (dfu) states under adverse events: as with implantation of other types of intraocular lenses, potential adverse events can include, but are not limited to infection and iritis.The dfu states precautions to physicians (3): the lens must not be exposed to any solution other than normally used intraocular perfusion fluids (e.G., isotonic saline, bss, viscoelastic solutions, etc.).The dfu states a warning: complete removal of viscoelastic from the eye after completion of the surgical procedure is essential.Viscoelastic instruments that may be difficult to aspirate should not be used.Warning: staar surgical icl and disposable accessories are packaged and sterilized for single use only.Cleaning, refurbishing and/or resterilization are not applicable to these devices.If one of these devices were reused after cleaning or refurbishing, it is highly probable that it would be contaminated, and the contamination could result in infection and/or inflammation.An inflammatory response is common after intraocular surgery; however, this is usually mild and does not require any additional interventions beyond the standard post-op regimen.In some cases, the degree of inflammation may be more severe.Surgical technique, inadvertent intraoperative trauma and the use of pro-inflammatory substances into the eye may have contributed to the event.Claim#: (b)(4).
 
Event or Problem Description
A facility representative reported that after implantable collamer lens (icl) implantation into the patient's eye, inflammation was observed in the anterior chamber.Date of onset and severity was not provided.Information regarding concomitant products used intraoperatively was not provided.Diagnostic cultures have not been reported, and no information regarding medical intervention has been provided.It was noted that 13 additional cases from the same surgeon within the same facility reported similar postoperative outcomes.The lens remains implanted within the patient's eye.No further information is available at this time.If additional information is received, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
H6- device history record (dhr) review: based on the results of the investigation, the dhr review indicates that the product has been manufactured within the established process parameters and that there is no indication that the manufacturing and/or processing of the device contributed to the complaint issue.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker ave
monrovia, CA 91016
MDR Report Key20007112
Report Number2023826-2024-03738
Device Sequence Number7123459
Product Code QCB
UDI-Device Identifier00840311331406
UDI-Public00840311331406
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVTICMO13.7
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2024
Supplement Date Received by Manufacturer11/17/2024
Initial Report FDA Received Date08/20/2024
Supplement Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown